EconPapers    
Economics at your fingertips  
 

Inference Robustness in Multivariate Models with a Scale Parameter

Carmen Fernandez, Jacek Osiewalski and Mark Steel
Additional contact information
Carmen Fernandez: Institut de Statistique, Université catholique de Louvain, B-1348 Louvain-la-Neuve, Belgium

No 1995030, LIDAM Discussion Papers CORE from Université catholique de Louvain, Center for Operations Research and Econometrics (CORE)

Abstract: We formulate a general representation of points z E Rn - {O} in terms of pairs (y, r), where r > 0, y lies in some space y, and z = ry. In addition, we impose that the representation is unique. An example of such a representation is polar coordinates. As an immediate consequence, we can represent random variables Z that take values in Rn - {O} as Z = RY, where R is a positive random variable and Y takes values in y. By fixing the distribution of either R or Y, while imposing independence between them, we generate classes of distributions on Rn. Many families of multivariate distributions, like e.g. spherical, lq-spherical, v-spherical and anisotropic, can be interpreted in this unifying framework. Some classical inference procedures can be shown to be completely robust in these classes of multivariate distributions. These findings are used in the practically relevant contexts of location-scale and pure scale models. Finally, we present a robust Bayesian analysis for the same models and indicate the links between classical and Bayesian results. In particular, for the regression model with Li.d. errors up to a scale: a formal characterization is provided for both classical and Bayesian robustness results concerning inference on the regression parameters.

Date: 1995-05-01
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://sites.uclouvain.be/core/publications/coredp/coredp1995.html (text/html)

Related works:
Working Paper: Inference robustness in multivariate models with a scale parameter (1995) Downloads
Working Paper: Inference robustness in multivariate models with a scale parameter (1995) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cor:louvco:1995030

Access Statistics for this paper

More papers in LIDAM Discussion Papers CORE from Université catholique de Louvain, Center for Operations Research and Econometrics (CORE) Voie du Roman Pays 34, 1348 Louvain-la-Neuve (Belgium). Contact information at EDIRC.
Bibliographic data for series maintained by Alain GILLIS ().

 
Page updated 2025-03-22
Handle: RePEc:cor:louvco:1995030